Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Sep 4, 2007, 5:23 PM MDT for Canyon County, Owyhee County, Idaho. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2007, 5:23 PM MDT (23:23 UTC)
- Expired
- Sep 4, 2007, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Canyon County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:58 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 4, 2:58 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT TUE SEP 4 2007
.SHORT TERM...IMPRESSIVE UPPER LEVEL TROUGH FROM THE PACIFIC
NORTHWEST MOVED INTO THE FORECAST AREA THIS MORNING. RAPID
DESTABILIZATION AHEAD OF THIS SYSTEM CAUSED MORNING THUNDERSTORM
DEVELOPMENT ACROSS SOUTHEAST OREGON AND SOUTHEASTERN IDAHO.
CURRENTLY...PREDOMINANTLY PULSE-TYPE THUNDERSTORMS WITHIN OUR CWA AS
MORE PROMINENT UPPER LEVEL DYNAMICS/SUPPORT REMAIN SOUTH AND EAST OF
TWIN FALLS. SPC HAS ALREADY ISSUED A SEVERE THUNDERSTORM WATCH FOR
PORTIONS OF SOUTHEASTERN IDAHO AND NORTHEASTERN NEVADA. THE
EXPANSION OF THIS WATCH TO INCLUDE PORTIONS OF OUR CWA REMAINS A
POSSIBILITY THROUGH THE EVENING. OVERNIGHT...SHOWERS AND CHANCES FOR
CONVECTION WILL CONTINUE AS CLOSED UPPER LOW WILL MIGRATE EASTWARD
OVER THE CWA. PRECIPITABLE WATER VALUES HAVE BEEN LOWER THAN
ORIGINALLY ANTICIPATED WITH THIS SYSTEM FOR A DECREASE IN EARLIER
QPF VALUES. LATEST GUIDANCE ALSO INDICATING A SLOWER MOVING SYSTEM
WITH WRAP AROUND MOISTURE FOR RAIN SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH WEDNESDAY EVENING. MOISTURE WILL BE SUFFICIENT
FOR FOG DEVELOPMENT WEDNESDAY EVENING AS WELL...MAINLY IN VALLEYS OF
THE WEST CENTRAL AND BOISE MOUNTAINS. TEMPERATURES WILL FINALLY FALL
BELOW CLIMATOLOGY VALUES WITH HIGHS PEAKING IN MID 60S IN THE
MOUNTAINS TO MID 70S AT LOWER ELEVATIONS.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...NO MAJOR CHANGES TO
THE FORECAST WITH MODELS IN GOOD OVERALL AGREEMENT AT LEAST THROUGH
SUNDAY. RIDGE OF HIGH PRESSURE WILL BUILD ALONG THE WEST COAST FOR
DRY AND NEAR SEASONAL TEMPERATURES. MODELS INDICATE A WEAK
DISTURBANCE MOVING THROUGH THE FLOW LATE SATURDAY INTO SUNDAY BUT
WILL KEEP ANY CLOUDS AND PRECIPITATION TO THE NORTH OF THE FORECAST
AREA. FOR MONDAY AND TUESDAY MODELS TRY AND BRING A WEAK TROUGH
OVER THE PACIFIC NORTHWEST. NOT A LOT OF CONFIDENCE IN THIS
FORECAST AS MODELS HAVE NO CONSISTENCY WITH THIS SYSTEM FOR THE LAST
SEVERAL RUNS. WILL KEEP POP ON THE DRY SIDE WITH TEMPERATURES A FEW
DEGREES ABOVE NORMAL.
&&
.AVIATION...LOCAL MVFR/IFR CONDITIONS DUE TO SMOKE OVER THE WEST
CENTRAL AND BOISE MOUNTAINS THROUGH THIS EVENING ESPECIALLY AT
KMYL. ELSEWHERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE
OVER THE AREA THIS AFTERNOON AND WILL BE WIDESPREAD THIS EVENING.
STRONG WINDS AND BRIEF HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS.
THUNDERSTORMS WILL DECREASE TONIGHT BUT WILL CONTINUE TO SEE RAIN
SHOWERS THROUGH WEDNESDAY MORNING. WILL SEE MOUNTAIN OBSCURATION
AND POSSIBLE MVFR CEILINGS FROM CLOUDS AND RAIN TONIGHT. SURFACE
WINDS WILL BE LIGHT FROM THE WEST TONIGHT INTO WEDNESDAY WITH GUSTY
WINDS NEAR THUNDERSTORMS. WINDS ALOFT WILL BE MODERATE TO STRONG
FROM THE SOUTHWEST.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 9 PM MDT TONIGHT FOR IDZ400-
IDZ401-IDZ402-IDZ403-IDZ404-IDZ408-IDZ418-IDZ419.
OR...RED FLAG WARNING UNTIL 9 PM MDT /8 PM PDT/ TONIGHT
FOR ORZ636-ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...MT
LONG TERM...JA/DD
AVIATION...JAHazardous weather outlook, Sep 4, 4:33 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 433 AM MDT TUE SEP 4 2007 IDZ011>016-028>030-051300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 433 AM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 2 PM MDT UNTIL 9 PM MDT FOR DRY THUNDERSTORMS ACROSS ALL ZONES. POTENTIAL FOR HAZARDOUS WEATHER TODAY AS STRONG UPPER LEVEL TROUGH MOVES ACROSS THE REGION. THUNDERSTORMS WILL DEVELOP ALONG A STRONG SURFACE COLD FRONT EARLY THIS AFTERNOON AND MOVE INTO SOUTHWEST IDAHO BY EARLY EVENING. DRY UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL ALLOW WEAKER AND MOSTLY DRY THUNDERSTORMS TO DEVELOP. STRONGER THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON/EARLY EVENING AS THE COLD FRONT/UPPER TROUGH QUICKLY MOISTEN AND FURTHER DESTABILIZE THE AIRMASS. STRONG WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF SOUTHWEST IDAHO WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH EVENING. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER OR FIRE CONDITIONS THROUGH ESTABLISHED PROCEDURES. ORZ061>064-051300- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 433 AM MDT TUE SEP 4 2007 /333 AM PDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM PDT UNTIL 8 PM PDT FOR DRY THUNDERSTORMS ACROSS ALL ZONES. POTENTIAL FOR HAZARDOUS WEATHER TODAY AS STRONG UPPER LEVEL TROUGH MOVES ACROSS THE REGION. THUNDERSTORMS WILL DEVELOP ALONG A STRONG SURFACE COLD FRONT BY EARLY AFTERNOON OVER SOUTHEAST OREGON. DRY UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL ALLOW WEAKER AND MOSTLY DRY THUNDERSTORMS TO DEVELOP. STRONGER THUNDERSTORMS WILL BE POSSIBLE BY MID AFTERNOON AS THE COLD FRONT/UPPER TROUGH QUICKLY MOISTEN AND FURTHER DESTABILIZE THE AIRMASS. STRONG WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH EVENING. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER OR FIRE CONDITIONS THROUGH ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:47 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Elmore | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.